MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG BIOMONITOR III; IMPLANTABLE CARDIAC MONITOR

BIOTRONIK SE & CO. KG BIOMONITOR III; IMPLANTABLE CARDIAC MONITOR
Model Number 436066
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This device was explanted due to eri with unusual battery behavior.No adverse patient events were reported.Should additional information be received this file will be updated.
 
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were reviewed and all production steps were performed accordingly.In particular, the final acceptance test proved the device functions to be as specified.Upon receipt, the device was interrogated and revealed the battery status eri, which was detected on october 30, 2024.The memory content documented a normal and expected current consumption, however, an inconsistency between current consumption and battery voltage was noted.Therefore the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage showed a depleted battery.In a next step, the battery was disconnected from the electronic module.Further thorough investigation of the electronic module did not show any anomalies.In particular the current consumption proved to be normal and expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the manufacturing.The battery was subjected to a visual and an electrical inspection.The visual inspection of the battery did not reveal any external signs of damage.In a next step, the battery was opened for destructive analysis.Inspection of the inner assembly revealed evidence of an internal short circuit, which led to an elevated internal self-depletion within the battery and therefore contributed to the clinical observation.In conclusion, an elevated internal self-depletion within the battery was found to be the root cause for the clinical observation.

Brand Name
BIOMONITOR III
Common Device Name
IMPLANTABLE CARDIAC MONITOR
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key24604212
Report Number1028232-2026-01298
Device Sequence Number9026749
Product Code MXD
UDI-Device Identifier04035479158453
UDI-Public(01)04035479158453(17)221231
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number436066
Device Catalogue Number436066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale